Alert archive / Mississippi / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 22, 2022, 12:11 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Florida; 4 counties in Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2022, 12:11 AM CDT (05:11 UTC)
- Expired
- Jul 22, 2022, 1:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 10 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WWUS84 KMOB 220511
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1211 AM CDT Fri Jul 22 2022
ALZ052-261>264-266-FLZ201>204-MSZ075-076-078-079-220615-
Mobile Inland AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Washington AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Stone MS-Perry MS-Greene MS-George MS-
1211 AM CDT Fri Jul 22 2022
...Strong thunderstorms will impact portions of Mobile, Baldwin,
southern Washington, west central Santa Rosa, Escambia, George,
Perry, Greene and Stone Counties through 115 AM CDT...
At 1211 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northwest of
Macedonia to 5 miles southwest of Beaumont to 7 miles north of
Lucedale to 5 miles east of Citronelle to 11 miles east of Stapleton
to 3 miles west of Point Baker. Movement was southwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Brent, West Pensacola,
Ensley, Daphne, Tillmans Corner, Warrington, Fairhope, Saraland,
Gonzalez, Bay Minette, Foley, Pace, Chickasaw, Satsuma, Orange Beach,
Wiggins and Robertsdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3091 8934 3091 8914 3143 8915 3127 8795
3126 8799 3115 8797 3072 8699 3053 8713
3055 8720 3033 8729 3032 8726 3026 8760
3041 8791 3071 8791 3077 8800 3052 8809
3074 8841 3074 8888 3068 8889 3065 8934
TIME...MOT...LOC 0511Z 035DEG 23KT 3144 8920 3110 8896 3103 8862 3107
8813 3073 8760 3068 8712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 11:32 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 21, 11:32 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1132 PM CDT Thu Jul 21 2022 .AVIATION... 06Z issuance...A line of storms currently extending from near Waynesboro, Mississippi to Brewton, Alabama will continue southward and into the northern Gulf during the overnight hours. Scattered to numerous showers and storms are expected to redevelop across the area on Friday. IFR to MVFR conditions will accompany the showers and storms, and strong wind gusts are possible. /29 && .PREV DISCUSSION... /issued 949 PM CDT Thu Jul 21 2022/ NEAR TERM /Now Through Saturday/...A Mesoscale Convective System (MCS) with an outflow boundary currently near the northern border of the CWA will bring a line of convection through the forecast area tonight which gradually weakens and diminishes in coverage. Wind gusts around 60 mph along with quarter size hail are possible with the convection mainly during the evening hours and mainly over interior areas. An interesting upper level pattern is in place with a modest deformation zone over the region created by upper ridging both to the west and east along with a weakening broad upper trof over the interior eastern states. Yet another feature contributing to the deformation zone is an upper trof in the easterlies over the western Gulf which continues further away from the area later in the period. The axis of dilatation associated with the modest deformation zone looks to extend across central Mississippi into central Alabama through Friday then gradually shifts closer to the coast through Saturday. This deformation zone is a modest feature so contribution to potential convective development will also be modest. However, there are two features which will contribute more substantially to convective development which are Mesoscale Convective Vortices (MCV's), one of which appears to be developing over the border of central Mississippi/Alabama, and another more obvious one in the general proximity of MGM. Another interesting item about this forecast is that while tonight's outflow boundary moves into the northern Gulf and one would expect the area to be somewhat stabilized with less convective potential for Friday, the presence of the MCVs will counteract this. So, have opted to go with likely pops for the entire area on Friday as a result and some strong storms will be possible. Isolated convection lingers into Friday night. For Saturday, it's not clear if the MCV's will still be present but given ample deep layer moisture persisting across the area and the modest deformation zone have opted to good chance pops. Lows tonight range from the lower 70s inland to the mid/upper 70s at the coast and lows Friday night will be similar. Highs on Friday will be limited by cloud cover and convection and will be mostly in the upper 80s to around 90. Highs on Saturday will be mostly in the lower 90s. A moderate risk of rip currents continues for tonight after which a low risk is expected through Saturday. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jul 21, 10:23 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
1023 PM CDT Thu Jul 21 2022
ALZ053-055-056-059-262-264-FLZ201>205-220430-
Clarke AL-Baldwin Central AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Escambia AL-Escambia Inland FL-Okaloosa Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1023 PM CDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of Monroe, central
Baldwin, east central Clarke, Escambia, Conecuh, western Okaloosa,
Santa Rosa and Escambia Counties through 1130 PM CDT...
At 1023 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles west of
Monroeville to 7 miles east of I65 And AL 113 to 9 miles southeast of
Castleberry to 14 miles northeast of Brewton. Movement was south at
45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ferry Pass, Ensley, Gonzalez, Bay Minette, Atmore, Pace, Milton,
Monroeville, Brewton, Evergreen, Century, Flomaton, Bagdad, Frisco
City, McCullough, Peterman, Stapleton, East Brewton, Uriah and
Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Alabama.
&&
LAT...LON 3053 8750 3081 8791 3183 8750 3183 8746
3155 8703 3143 8672 3051 8669 3050 8702
3052 8699 3057 8700 3050 8705 3050 8710
3058 8718 3053 8719 3051 8716 3050 8716
TIME...MOT...LOC 0323Z 020DEG 39KT 3157 8751 3124 8719 3122 8689 3122
8687
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Jul 21, 10:37 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1037 PM CDT Thu Jul 21 2022
ALZ051>055-261-262-MSZ067-076-220430-
Wilcox AL-Clarke AL-Baldwin Inland AL-Monroe AL-Choctaw AL-
Washington AL-Mobile Inland AL-Greene MS-Wayne MS-
1037 PM CDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of western Monroe,
northeastern Mobile, Choctaw, northwestern Baldwin, Washington,
Clarke, southwestern Wilcox, Wayne and northern Greene Counties
through 1130 PM CDT...
At 1036 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles northeast of
Quitman to 4 miles west of Coffeeville to 9 miles northeast of
Whatley. Movement was southwest at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Waynesboro, Thomasville, Butler, Grove Hill, Chatom,
Wagarville, Saint Stephens, Leroy, Clara, Deer Park, Whatley, Tibbie,
Mount Vernon, Calvert, Lisman, Millry, State Line, Buckatunna and
Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Alabama...and southeastern
Mississippi.
&&
LAT...LON 3209 8804 3206 8807 3207 8809 3205 8812
3202 8812 3199 8810 3201 8809 3199 8807
3199 8778 3188 8748 3149 8758 3104 8779
3118 8854 3136 8884 3143 8884 3143 8894
3182 8894 3185 8865 3189 8848 3225 8842
TIME...MOT...LOC 0336Z 031DEG 25KT 3208 8867 3177 8817 3173 8757
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Jul 21, 11:17 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
1117 PM CDT Thu Jul 21 2022
ALZ265-220500-
Mobile Coastal AL-
1117 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of southwestern Mobile
County through MIDNIGHT CDT...
At 1117 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Bayou La Batre, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 8819 3036 8819 3037 8823 3036 8826
3037 8826 3038 8825 3039 8829 3037 8831
3039 8831 3040 8834 3044 8836 3049 8830
3053 8820 3052 8809 3038 8811 3034 8813
3035 8814 3033 8815 3034 8815
TIME...MOT...LOC 0417Z 249DEG 7KT 3042 8825
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jul 21, 11:27 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
1127 PM CDT Thu Jul 21 2022
ALZ052-053-055-059-261-262-264-266-FLZ201>204-220530-
Clarke AL-Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Monroe AL-Escambia AL-Washington AL-Mobile Inland AL-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1127 PM CDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of southwestern Monroe,
northeastern Mobile, Baldwin, southeastern Washington, southeastern
Clarke, western Escambia, Santa Rosa and Escambia Counties through
1230 AM CDT...
At 1127 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles east of
Jackson to Atmore to 10 miles north of Point Baker. Movement was
southwest at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Bay
Minette, Atmore, Pace, Milton, Goulding, Robertsdale, Creola,
Century, Flomaton, Loxley, Stockton, McCullough, Stapleton and Axis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Alabama.
&&
LAT...LON 3040 8753 3054 8784 3075 8795 3071 8795
3071 8796 3072 8796 3103 8815 3161 8777
3117 8737 3099 8679 3040 8694 3040 8702
3045 8693 3060 8703 3058 8718 3040 8721
3047 8742 3044 8739
TIME...MOT...LOC 0427Z 032DEG 28KT 3152 8776 3103 8747 3084 8700
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jul 21, 11:31 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1131 PM CDT Thu Jul 21 2022
ALZ052-053-261-263-MSZ067-075-076-079-220530-
Clarke AL-Washington AL-Mobile Central AL-Mobile Inland AL-Perry MS-
Greene MS-Wayne MS-George MS-
1131 PM CDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of northern Mobile,
Washington, central Clarke, northeastern George, northeastern Perry,
Wayne and Greene Counties through 1230 AM CDT...
At 1131 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles west of
Barnett to 7 miles southwest of Silas to 9 miles east of Coffeeville.
Movement was south at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Satsuma, Jackson, Waynesboro, Citronelle, Lucedale, Creola,
Chatom, Richton, Leakesville, Chunchula, Wagarville, Saint Stephens,
Leroy, Clara, Gulfcrest, Deer Park, Axis, Tibbie and Beaumont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3143 8897 3143 8894 3182 8894 3183 8876
3187 8856 3176 8846 3170 8847 3170 8842
3164 8837 3166 8774 3112 8795 3109 8797
3107 8796 3078 8802 3075 8829 3111 8894
TIME...MOT...LOC 0431Z 349DEG 30KT 3197 8899 3172 8845 3181 8795
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Jul 22, 12:11 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1211 AM CDT Fri Jul 22 2022
ALZ052-261>264-266-FLZ201>204-MSZ075-076-078-079-220615-
Mobile Inland AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Washington AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Stone MS-Perry MS-Greene MS-George MS-
1211 AM CDT Fri Jul 22 2022
...Strong thunderstorms will impact portions of Mobile, Baldwin,
southern Washington, west central Santa Rosa, Escambia, George,
Perry, Greene and Stone Counties through 115 AM CDT...
At 1211 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northwest of
Macedonia to 5 miles southwest of Beaumont to 7 miles north of
Lucedale to 5 miles east of Citronelle to 11 miles east of Stapleton
to 3 miles west of Point Baker. Movement was southwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Brent, West Pensacola,
Ensley, Daphne, Tillmans Corner, Warrington, Fairhope, Saraland,
Gonzalez, Bay Minette, Foley, Pace, Chickasaw, Satsuma, Orange Beach,
Wiggins and Robertsdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3091 8934 3091 8914 3143 8915 3127 8795
3126 8799 3115 8797 3072 8699 3053 8713
3055 8720 3033 8729 3032 8726 3026 8760
3041 8791 3071 8791 3077 8800 3052 8809
3074 8841 3074 8888 3068 8889 3065 8934
TIME...MOT...LOC 0511Z 035DEG 23KT 3144 8920 3110 8896 3103 8862 3107
8813 3073 8760 3068 8712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:11 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 2 more | 94 min |
| Jul 21, 9:32 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Escambia, Monroe, Wilcox | 58 min |
| Jul 21, 9:42 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington, Wilcox | 63 min |
| Jul 21, 10:23 PM CDT | Special Weather Statement | MOB | Conecuh, Escambia, Monroe | 67 min |
| Jul 21, 10:37 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Washington | 53 min |
| Jul 21, 10:58 PM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington, Wilcox | 3 hr |
| Jul 21, 11:17 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jul 21, 11:20 PM CDT | Special Marine Warning | MOB | 35 min | |
| Jul 21, 11:27 PM CDT | Special Weather Statement | MOB | Baldwin | 63 min |
| Jul 21, 11:31 PM CDT | Special Weather Statement | MOB | Washington | 59 min |
| Jul 22, 12:25 AM CDT | Special Marine Warning | MOB | 95 min | |
| Jul 22, 3:08 AM CDT | Special Marine Warning | MOB | 67 min | |
| Jul 22, 11:29 AM CDT | Special Marine Warning | MOB | 91 min | |
| Jul 22, 4:37 PM CDT | Special Weather Statement | MOB | Perry | 38 min |
| Jul 22, 4:56 PM CDT | Special Weather Statement | MOB | Greene | 34 min |
Nearby
Special Weather Statements in Mississippi, 2022Special Weather Statements in Alabama, 2022Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.